# SDR 2001FA0000584

- Difficulty date: November 14, 2001
- Submitted: December 4, 2001
- Operation: General aviation
- Make and model: Piper PA-25
- Engine: Lyc TIO540C1A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12429
- Condition: Delaminated
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LYCOMING CYLINDER PN LW12429 WITH A CERMINILL COATING FROM ECI DELAMINATED.  THE AREA WAS ABOUT 1.5 INCHES IN LENGTH AND ABOUT .250 WIDE AT THE TOP OF THE CYLINDER BORE, ABOVE THE PISTON RING TRAVEL.  THE PROBABLE CAUSE WAS CORROSION UNDER THE CERMINILL COATING.  THIS IS A PLATING DEFECT. THE ECI BATCH NUMBER ON THE CYLINDERS ARE 46463-3, 46463-10, 40739-3D, AND 40739-6D.
